MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Model Number 71420186
Medical Device Problem Codes Loss of Osseointegration (2408); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Unspecified Infection (1930); No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to septic tibial loosening.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A clinical analysis indicated that without the relevant clinical information a thorough medical investigation cannot be rendered.Should any additional clinical information be provided this complaint will be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions of use for the product was completed.Factors and/or some potential probable causes that could include but not limited to contamination, patient reaction, patient allergy, loss of sterility, post-operative healing issue, packaging.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II CMT TIB SIZE 5 RIGHT
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9577124
Report Number1020279-2020-00186
Device Sequence Number11488381
Product Code JWH
UDI-Device Identifier03596010206350
UDI-Public03596010206350
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Model Number71420186
Device Catalogue Number71420186
Device Lot Number14MM01400
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;